[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.87.114.118. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Other Articles
September 1950

VITAMIN D INTOXICATION IN A CHILD WITH RHEUMATOID ARTHRITIS

Author Affiliations

CHICAGO
From the Department of Pediatrics, University of Illinois College of Medicine.

Am J Dis Child. 1950;80(3):379-389. doi:10.1001/archpedi.1950.04040020390003
Abstract

HARMFUL and lethal effects resulting from the prolonged administration of large doses of vitamin D used in the treatment of arthritis in adults are well established.1 The administration of high potency vitamin D in the treatment of rheumatoid arthritis in a child resulting in soft tissue calcification and renal insufficiency, to our knowledge, has not been previously reported. These findings in a patient under our observation prompted this case report and discussion.

REPORT OF A CASE  G. G., a 12 year old white girl, was admitted to the Research and Educational Hospitals on May 25, 1949, because of painless abdominal enlargement of one month's duration.The past history revealed that she had "scarlet fever" at 6 months of age, from which recovery was uneventful. When the child was 17 months of age, the mother noted that she began to limp and was unable to move the right knee through

First Page Preview View Large
First page PDF preview
First page PDF preview
×